Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 126, NWS Key West, FL

August 3, 2021

NWS Key West, FL issued this special marine warning at Aug 3, 2021, 9:42 PM EDT. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2021, 9:42 PM EDT (01:42 UTC)
Expired
Aug 3, 2021, 10:15 PM EDT
In force
33 min
Issued by
NWS Key West, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Aug 3, 2:55 PM EDT, 6 hours 47 minutes earlier.

Area forecast discussion, Aug 3, 2:55 PM EDT, 6 hours 47 minutes before
Area Forecast Discussion
National Weather Service Key West FL
255 PM EDT Tue Aug 3 2021

.DISCUSSION...
KBYX radar is detecting scattered to numerous showers and
thunderstorms in the Gulf of Mexico and across much of South
Florida. This is attributed to a convergent zone ahead an a
surface trough entrenched over the Gulf coast and the Florida
Panhandle. A weak ridge remains in place over the Atlantic, with
the axis extending across South Florida. The interaction of these
features has resulted in mainly weak southerly low-level flow for
the Florida Keys island chain and the adjacent coastal waters. The
southerly flow is advecting dry air from Cuba northward, with
GOES-16 visible satellite highlighting little in the way of cloud
cover upstream of the Keys in the Straits of Florida. In addition,
NASA-modeled products show a wave of Saharan Air Layer (SAL) dusty
dry air pushing into the Bahamas and eventually in the CWA tonight
through tomorrow. With forecast soundings also indicating a weak
inversion near the surface for these periods, have elected to
lower PoPs for tonight and tomorrow forecast periods to below-
normal levels.

Thereafter, there is some indication that the environment will
once again moisten up, as the low-level flow shifts to the east to
southeast. A Tropical Upper Tropospheric Trough (TUTT) cell
currently in the Atlantic is progged to push westward south of
Cuba Thursday and Thursday night and if the periphery remains
close enough, this may provide a source for large-scale ascent,
which will be monitored. Outside of this, and near- normal
moisture profiles seems to suggest an extended period of near-
normal rain chances (around 30%) for Friday through the early part
of next week, as the ridge strengthens and becomes firmly planted
over the south- central Florida Peninsula.

&&

.MARINE...
No watches, warnings, or advisories are in effect for the Florida
Keys coastal waters. From synopsis, a weak ridge axis extending
across South Florida will maintain light to occasionally moderate
southeast to south breezes over the Florida Keys coastal waters
tonight through Wednesday night and generally below normal rain
chances. An upper-level trough will push westward in the towards
Cuba Thursday and Thursday night, with a stronger ridge building
across the Atlantic and into Central Florida over the weekend and
into early next week. This will prompt freshening east to
southeasterly breezes and a return to near-normal rain and thunder
chances.

&&

.AVIATION...
VFR conditions will prevail at both the Key West and Marathon
terminals through the overnight. There is a slight chance of showers
developing and moving across the MTH terminal, however confidence is
too low to include in the current TAF cycle. Breezes will back from
the southwest to the southeast and freshen late tonight.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...BT
Aviation/Nowcasts....LIW
Data Acquisition.....JAM

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 3, 5:45 AM EDT, 15 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
545 AM EDT Tue Aug 3 2021

FLZ076>078-GMZ031>035-042>044-052>055-072>075-040945-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
545 AM EDT Tue Aug 3 2021

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms will be possible today and tonight. The
primary thunderstorm hazards will be lightning strikes.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Isolated to scattered thunderstorms will remain possible through
the Sunday. The primary thunderstorm hazards will be lightning
strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 9:09 PM EDTSpecial Marine WarningKEY66 min
Aug 3, 9:19 PM EDTSpecial Marine WarningKEY16 min
Aug 4, 9:37 AM EDTSpecial Marine WarningKEY7 min
Aug 4, 3:30 PM EDTSpecial Marine WarningKEY30 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.